Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Feb 12, 2008, 3:28 PM CST for Kenedy County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2008, 3:28 PM CST (21:28 UTC)
- Expired
- Feb 12, 2008, 4:15 PM CST
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 103 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 4:08 PM CST | HAIL 0.5 | 13 N Raymondville, TX | REPORT OF MARBLE SIZE HAIL APPROXIMATELY 10 MILES NORTH OF THE KENEDY WILLACY COUNTY LINE. HAIL COVERING THE GROUND LASTING FOR AT LEAST 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 122131
SVRBRO
TXC261-122215-
/O.NEW.KBRO.SV.W.0003.080212T2128Z-080212T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 PM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...RUDOLPH...NORIAS...
* UNTIL 415 PM CST
* AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
OVER SOUTHERN KENEDY COUNTY. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 21 MILES NORTHEAST OF NORIAS TO 10 MILES
NORTHEAST OF NORIAS...OR ALONG A LINE EXTENDING FROM 19 MILES EAST
OF ARMSTRONG TO 10 MILES SOUTHEAST OF ARMSTRONG. THESE STORMS ARE
MOVING SOUTHEAST AT 20 TO 25 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE REMAIN OVER THE MAINLY RURAL
AREAS OF SOUTHERN KENEDY COUNTY THROUGH 415 PM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2693 9746 2691 9749 2685 9747 2683 9754
2681 9748 2668 9748 2660 9788 2680 9798
2696 9756 2688 9752 2699 9750 2700 9745
TIME...MOT...LOC 2128Z 302DEG 19KT 2693 9746 2686 9762
$$
SPEECE1 follow-up statement
000
WWUS54 KBRO 122155
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 PM CST TUE FEB 12 2008
TXC261-122215-
/O.CON.KBRO.SV.W.0003.000000T0000Z-080212T2215Z/
KENEDY TX-
354 PM CST TUE FEB 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR SOUTHERN KENEDY COUNTY...
AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL OVER SOUTHERN KENEDY COUNTY. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES EAST OF NORIAS TO 8 MILES WEST
OF RUDOLPH...AND ARE MOVING SOUTHEAST AT 20 TO 25 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER THE
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2693 9746 2691 9749 2685 9747 2683 9754
2681 9748 2668 9748 2660 9788 2680 9798
2696 9756 2688 9752 2699 9750 2700 9745
TIME...MOT...LOC 2154Z 302DEG 19KT 2678 9755 2670 9788
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 1:31 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 12, 1:31 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CST TUE FEB 12 2008
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THE LINE OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS CONTINUES TO MOVE
SOUTHWARD TOWARDS THE UPPER TX COAST BUT NOT MUCH DEVELOPMENT
TOWARDS THE COASTAL BEND. IT APPEARS THE WARMER TEMPERATURES AT
850MB CONTINUE TO PROVIDE A LID FOR CONVECTION TO DEVELOP ACROSS
THE RIO GRANDE PLAINS BUT THE FRONT SHOULD ERODE THE CAP AND SOME
ISOLATED TO SCATTERED SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO
SHOULD STILL DEVELOP ACROSS DEEP SOUTH TX LATE THIS AFTERNOON INTO
EARLY EVENING BEFORE THE FRONT MOVES THROUGH THE AREA. WILL KEEP A
SLIGHT CHANCE OF RAIN FOR EARLY EVENING. OTHERWISE...A DRYING AND
COOLING TREND IS EXPECTED TONIGHT INTO WEDNESDAY AS HIGH PRESSURE
BUILDS INTO THE CWA IN THE WAKE OF THE FRONT. RETURN FLOW IS
EXPECTED TO DEVELOP LATE WEDNESDAY WITH LOW PRESSURE DEVELOPING
OVER THE CENTRAL PLAINS. MOISTURE IS EXPECTED TO INCREASE THURSDAY
WITH LOW PRESSURE ACROSS WEST TX AS A 500MB TROUGH ACROSS THE
WESTERN UNITED STATES APPEARS TO CUT-OFF AS A LOW/TROUGH AND DROP
SOUTHWARD ACROSS WEST TX AND NORTHERN MEXICO FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT IS PROGGED TO MOVE THROUGH THE LOWER RIO GRANDE
VALLEY FRI AFTERNOON BUT MOST OF THE CONVECTION WILL LIKELY BE
ACROSS SOUTHEAST TX SIMILAR TO TODAYS EVENT. THIS WILL BRING
ANOTHER SHOT OF COOLER AIR BUT WITH THE 500MB TROUGH/LOW HANGING
BACK TO THE WEST...THE MODELS ARE FAIRLY CONSISTENT WITH
OVERRUNNING DEVELOPING SATURDAY AS WELL AS THE POSSIBILITY OF
ELEVATED CONVECTION. THIS WILL LIKELY CONTINUE UNTIL THE 500MB LOW
MOVES EASTWARD ACROSS SOUTHWEST TX SATURDAY BRINGING AN END TO
RAIN CHANCES FROM WEST TO EAST LATE SATURDAY AS AN AREA OF LOW
PRESSURE DEVELOPS OVER THE WESTERN GULF OF MEXICO AND LIFTS
NORTHWARD SAT NIGHT. HIGH PRESSURE BUILDING INTO SOUTH TX SUNDAY
WITH NORTHWEST FLOW ALOFT SHOULD PROVIDE DRY WEATHER INTO EARLY
NEXT WEEK WITH TEMPERATURES WARMING THROUGH THE REST OF THE PERIOD
AS RETURN FLOW DEVELOPS LATE MONDAY.
&&
.AVIATION...PREVAIL VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24
HOURS WITH TEMPO MVFR CONDITIONS IN CIGS/VSBYS IN ANY SHOWERS OR
THUNDERSTORMS. WINDS WILL BE MODERATE TO STRONG FROM THE SOUTHEAST
THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATER TODAY. MODERATE NORTH WINDS WILL PREVAIL LATE THIS AFTERNOON
AND TONIGHT IN THE WAKE OF THE COLD FRONT.
&&
.MARINE...BUOY020 REPORTED SOUTH TO SOUTHEAST WINDS AT 12 TO 16
KNOTS AND SEAS 4.6 FEET WITH AN 8 SECOND PERIOD. WINDS AND SEAS ARE
STILL BELOW SMALL CRAFT ADVISORY CRITERIA OVER THE OPEN WATERS.
THE COLD FRONT IS PRESENTLY OVER SOUTH TEXAS AND WILL MOVE THROUGH
THE COASTAL WATERS OF DEEP SOUTH TEXAS LATE THIS AFTERNOON.
THEREFORE WILL NOT BEGIN THE SMALL CRAFT ADVISORY ABOUT 4 PM THIS
AFTERNOON. WINDS HAVE ALREADY REACHED SMALL CRAFT ADVISORY CRITERIA
OVER THE LAGUNA SO WILL BEGIN THE SMALL CRAFT ADVISORY FOR THAT AREA
AT THIS TIME. WINDS SHIFT BACK TO THE SOUTHEAST BY MIDNIGHT
THURSDAY AS HIGH PRESSURE MOVES TO THE EAST. WINDS LATER IN THE WEEK
WILL BE GUSTY IN RESPONSE TO A SECOND APPROACHING COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 54 70 57 77 / 30 0 0 0
BROWNSVILLE 54 72 57 77 / 20 0 0 0
HARLINGEN 52 72 54 79 / 20 0 0 0
MCALLEN 52 75 54 79 / 20 0 0 0
RIO GRANDE CITY 49 76 53 79 / 20 0 0 0
SOUTH PADRE ISLAND 55 67 59 76 / 30 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 3 AM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
PUBLIC/GRIDS...61
MARINE/AVIATION...65
MESO...MARTINEZHazardous weather outlook, Feb 12, 5:17 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 517 AM CST TUE FEB 12 2008 TXZ248>257-131200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 517 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS LATER THIS AFTERNOON. WHILE RAIN CHANCES ARE LOW...SOME THUNDERSTORMS ALONG THE FRONT COULD PRODUCE SOME GUSTY WINDS AND SMALL HAIL. WINDS BEHIND THE FRONT WILL REACH 25 KNOTS ACROSS THE COASTAL WATERS OVERNIGHT. SMALL CRAFT ADVISORIES WILL BE IN EFFECT STARTING AT THAT TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SECOND COLD FRONT IS EXPECTED LATE IN THE WEEK OR EARLY SATURDAY. WINDS WILL AGAIN BE GUSTY AFTER THE FRONT PASSES...WITH SMALL CRAFT ADVISORIES LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:24 PM CST | Marine Weather Statement | BRO | 96 min | |
| Feb 12, 2:02 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| Feb 12, 2:06 PM CST | Special Marine Warning | BRO | 114 min | |
| Feb 12, 2:46 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 44 min |
| Feb 12, 3:49 PM CST | Special Marine Warning | BRO | 116 min | |
| Feb 12, 4:18 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 72 min |
| Feb 12, 5:18 PM CST | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| Feb 12, 5:30 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 30 min |
| Feb 12, 5:39 PM CST | Special Marine Warning | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.